A Case of Stress-Induced Cardiomyopathy after Propofol Anesthesia

Seung Yeon Min, Hyung Tak Lee, Ki-sul Chang, Junghoon Lee, Kyung-Soo Kim, Jinho Shin, Young-Hyo Lim
2015 Korean Journal of Medicine  
Propofol is an intravenous hypnotic agent that is generally used for sedation in the intensive care unit and for induction of anesthesia during minimally invasive surgery, endoscopy, and plastic surgery in local clinics. Low blood pressure and transient apnea might occur under propofol sedation, whereas stress-induced cardiomyopathy is a very rare complication. We herein describe a case involving a 25-year-old woman without cardiovascular risk factors who developed stress-induced cardiomyopathy
more » ... uced cardiomyopathy after propofol injection for anesthesia and was treated with conservative treatment. This case reminds us that clinicians should consider the possible occurrence of stress-induced cardiomyopathy after anesthesia using propofol, even in patients without cardiovascular risk factors. (Korean J Med 2015;89:206-209)
doi:10.3904/kjm.2015.89.2.206 fatcat:qb5z7kgisraqlnbe63y3bx36ce